PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

View previous topic View next topic Go down

PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

Post  evary on Tue Apr 24, 2012 3:49 pm

I just started 10mg of Propranolol last week. I'm experiencing dizziness as I expected. However, I have noticed some strange ice-pick type pains on one side of my head, as well as strange sensory issues like burning face. I don't think the ice-pick pain is a migraine - seems different. Or could the propranalol be taking effect already and this is actually a mild migraine? Has anybody else experienced odd side-effects from Propranolol? What about ice-pick headaches followed by temple pain for several days?

As usual, many thanks for your comments.

Evary

evary

Posts : 3
Join date : 2012-04-18

http://www.calgarydentist.ca

Back to top Go down

Info from drugs.com

Post  freak032173 on Tue Apr 24, 2012 9:29 pm

I got this info (copied and pasted here) from drugs.com great place to go to find out about side effects. I've found ones my dr didn't even know about!!

Propranolol side effects

Get emergency medical help if you have any of these signs of an allergic reaction to propranolol: hives; difficult breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have a serious side effect such as:

fast, slow, or uneven heartbeats;


feeling light-headed, fainting;


feeling short of breath, even with mild exertion;


swelling of your ankles or feet;


nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);


cold feeling in your hands and feet;


depression, confusion, hallucinations; or


severe skin reaction -- fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.

avatar
freak032173

Posts : 39
Join date : 2012-04-24
Age : 44

Back to top Go down

Re: PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

Post  Brenda on Wed Apr 25, 2012 9:36 am

Do remember, though, that most people won't have side effects. By law, if any one person in a medication study has anything happen to them, they are obligated to list that as a possible side effect, whether the problem was actually FROM the medication or not. So if one person was in the trial and developed rickets (just as a funny example), they would have to list that as a possible side effect.

That said, I'm not sure about the ice pick headaches. I get them even if I'm not taking my Propranolol. It seems fairly common to those of us with migraines. Definitely unpleasant. If it's a new problem for you, it may be wise to just give your doctor a call and see what they think. Most doctors will tell you to inform them of any new or different symptoms.

The only side effects I notice on Propranolol are sleepiness... so I take it at night, some memory issues.... which could be from the meds or from the migraines, and sensitivity to the sun... if I get even a slight pink sunburn I end up with sun poisoning. I pretty much avoid the sun anyway because it makes my migraines worse.
avatar
Brenda

Posts : 476
Join date : 2009-12-04
Age : 52
Location : Hummelstown, PA

Back to top Go down

Re: PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

Post  Wendy on Tue May 01, 2012 10:01 am

I've been on Propononononolololol for around five months and didn't have the ice pick pain. I did suffer pins and needles most nights and even colder feet and hands than usual. On top of that, I found it hard to stay warm at night even though my skin was warm to touch.

I forgot to take it two mornings in a row this week and decided to come off it as I'm still getting migraines in around the same number per month. I put on 5kg within the first month and struggled to not put any more on, despite reducing my calorie intake. It also sucked doing any sport as I was very out of breath. And the dizziness - woah! I'm not the most balanced person at the best of times, but while on that drug, I had even less.

Still waiting for the weight to just 'fall off' sunny
avatar
Wendy

Posts : 40
Join date : 2011-11-19
Location : France

Back to top Go down

Re: PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

Post  elleah on Sat May 05, 2012 7:48 am

I started on Propanolol (80mg) a few weeks ago and immediately started having (two days after) a palpitations and irregular heartbeats. I've stopped taking it. I've not had the icepick or pins and needles like @Wendy but definitely experienced dizziness, lightheadedness as well as freezing hands and feet. In addition, it did absolutely nothing to stop the frequency of migraines. So, I don't know about Propanolol - I do know there's no way I'm going to carry on taking it. I've got enough problems with my head - I don't need some with my heart too.
avatar
elleah

Posts : 7
Join date : 2012-05-04
Age : 30
Location : United Kingdom

Back to top Go down

Re: PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

Post  Brenda on Sat May 05, 2012 1:30 pm

As with all medications, it will work well for some, and not for others. That's why migraine disease can be so hard to treat. It's a path of trial and error to see what works for each individual patient and what either doesn't work, or has too many unpleasant side effects. Good luck, I hope you find something that helps without unbearable side effects.
avatar
Brenda

Posts : 476
Join date : 2009-12-04
Age : 52
Location : Hummelstown, PA

Back to top Go down

Re: PROPRANOLOL - SIDE EFFECTS HELP PLEEEAASE!

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum